MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, after use during an angiogram, the inner lining of a flexor high-flex ansel guiding sheath delaminated.At the end of the procedure, the user reinserted the dilator and pulled the sheath back over the bifurcation.The sheath was then left in the patient, who was transferred to recovery.Upon removal of the sheath in the recovery area, it was noted that approximately fifteen centimeters of the inner lining was sticking out of the sheath.The lining did not fully detach from the sheath.The dilator was not reinserted prior to removal of the device from the patient, as it had been discarded upon the patient's transfer to the recovery area.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
D11: concomitant products= 2.0 phoenix atherectomy device.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 12nov2020.Another manufacturer's atherectomy device was used during the procedure; however, the atherectomy device was not turned on while in the sheath.There was very little resistance during insertion and removal of the atherectomy device through the sheath.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, after use during an angiogram, the inner lining of a flexor high-flex ansel guiding sheath delaminated.At the end of the procedure, the user reinserted the dilator and pulled the sheath back over the bifurcation.The sheath was then left in the patient, who was transferred to recovery.Upon removal of the sheath in the recovery area, it was noted that approximately fifteen centimeters of the inner lining was sticking out of the sheath.The lining did not fully detach from the sheath.The dilator was not reinserted prior to removal of the device from the patient, as it had been discarded upon the patient's transfer to the recovery area.Another manufacturer's atherectomy device was used during the procedure; however, the atherectomy device was not turned on while in the sheath.There was very little resistance during insertion and removal of the atherectomy device through the sheath.Investigation ¿ evaluation a document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿all interventional or diagnostic instruments used with this product should move freely though the valve and sheath to avoid damage.¿ instructions for use sheath introduction: ¿1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.¿ sheath removal: ¿2.Remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ how supplied: ¿upon removal from package.Inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a definitive conclusion could not be determined.It is suspected that the phoenix 2.0 atherectomy device stripped the inside of the sheath and tnrt liner during removal.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10683818
Report Number1820334-2020-01871
Device Sequence Number19571947
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230729(10)13334771X
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13334771X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/12/2020
12/31/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/18/2020
01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1